Alert archive / Georgia / Flash Flood Watches in 2017

Flash Flood Watch 10, NWS Atlanta, GA

September 9, 201796 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Sep 9, 2017, 3:18 PM EDT for 96 counties in Georgia. It took effect at Sep 11, 2017, 8:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 3:18 PM EDT (19:18 UTC)
In effect from
Sep 11, 2017, 8:00 AM EDT
Expired
Sep 12, 2017, 3:25 AM EDT
In force
19 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WGUS62 KFFC 091918
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
318 PM EDT Sat Sep 9 2017


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
/O.NEW.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
318 PM EDT Sat Sep 9 2017

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for North and Central Georgia.

* From Monday morning through Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning Monday morning and continuing through Monday night.
  Rainfall amounts of 3 to 7 inches are possible with isolated
  higher amounts, especially in the higher terrain of the
  mountains. These rainfall amounts will likely lead to flash
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
7 follow-up statements
248 
WGUS62 KFFC 100140
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
940 PM EDT Sat Sep 9 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
/O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
940 PM EDT Sat Sep 9 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* North and Central Georgia.

* From Monday morning through Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning Monday morning and continuing through Monday night.
  Rainfall amounts of 3 to 7 inches are possible with isolated
  higher amounts, especially in the higher terrain of the
  mountains. These rainfall amounts will likely lead to flash
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
790 
WGUS62 KFFC 100921
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
521 AM EDT Sun Sep 10 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-102100-
/O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
521 AM EDT Sun Sep 10 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* North and Central Georgia.

* From Monday morning into Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning later Sunday night and Monday morning and continuing 
  through Monday night. Rainfall amounts of 3 to 7 inches are 
  possible with isolated higher amounts, especially in the higher 
  terrain of the mountains. These rainfall amounts will likely 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
733 
WGUS62 KFFC 101934
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
334 PM EDT Sun Sep 10 2017


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110600-
/O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
334 PM EDT Sun Sep 10 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* North and Central Georgia.

* From Monday morning through Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning later tonight into Monday morning and continuing 
  through Monday night. Rainfall amounts of 3 to 7 inches are 
  possible with isolated higher amounts, especially in the higher 
  terrain of the mountains. These rainfall amounts will likely 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
826 
WGUS62 KFFC 110342
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1142 PM EDT Sun Sep 10 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
/O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
1142 PM EDT Sun Sep 10 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT MONDAY
INTO TUESDAY MORNING...

The Flash Flood Watch continues for

* North and Central Georgia.

* From 8 AM EDT Monday into Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning late tonight and Monday morning and continuing 
  through Monday night. Rainfall amounts of 3 to 7 inches are 
  possible with isolated higher amounts, especially in the higher 
  terrain of the mountains. These rainfall amounts will likely 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
027 
WGUS62 KFFC 110753
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
353 AM EDT Mon Sep 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-112030-
/O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
353 AM EDT Mon Sep 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING
INTO TUESDAY MORNING...

The Flash Flood Watch continues for

* North and Central Georgia.

* From 8 AM EDT this morning into Tuesday morning

* Heavy rains from Irma will spread over north and central Georgia
  beginning through today and continue Monday night. Additional
  rainfall amounts of 2 to 6 inches are possible with isolated
  higher amounts. These rainfall amounts could lead to flash 
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
526 
WGUS62 KFFC 120210
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1010 PM EDT Mon Sep 11 2017


GAZ061-062-069-071>076-078>086-089>098-102>113-120315-
/O.CAN.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock-Warren-Upson-Monroe-Jones-Baldwin-Washington-Glascock-
Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-
Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-
Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-
Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
1010 PM EDT Mon Sep 11 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Georgia...east
central Georgia...southeast Georgia and west central Georgia has
been cancelled. The majority of the heaviest rainfall has moved 
out of the area.


$$

GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-121015-
/O.CON.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Lamar-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
1010 PM EDT Mon Sep 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...northwest Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Butts...Jasper and Putnam. In east central 
  Georgia...Greene...Taliaferro and Wilkes. In north central 
  Georgia...Barrow...Cherokee...Clayton...Cobb...Dawson... 
  DeKalb...Douglas...Fannin...Fayette...Forsyth...Gilmer... 
  Gwinnett...Hall...Henry...Lumpkin...Morgan...Newton...North 
  Fulton...Pickens...Rockdale...South Fulton...Union and Walton. 
  In northeast Georgia...Banks...Clarke...Jackson...Madison... 
  Oconee...Oglethorpe...Towns and White. In northwest Georgia... 
  Bartow...Carroll...Catoosa...Chattooga...Dade...Floyd... 
  Gordon...Haralson...Murray...Paulding...Polk...Walker and 
  Whitfield. In west central Georgia...Coweta...Heard...Lamar... 
  Meriwether...Pike...Spalding and Troup. 

* Until 8 AM EDT Tuesday

* Heavy rains from Irma will spread over north and central Georgia
  beginning through today and continue Monday night. Additional
  rainfall amounts up to an inch are possible with isolated 
  higher amounts. These rainfall amounts could lead to flash 
  flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
206 
WGUS62 KFFC 120725
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
325 AM EDT Tue Sep 12 2017

GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-120830-
/O.CAN.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Lamar-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
325 AM EDT Tue Sep 12 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north and central 
Georgia has been cancelled.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 1:15 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 9, 1:15 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
115 PM EDT Sat Sep 9 2017

.UPDATE...
Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 532 AM EDT Sat Sep 9 2017/

SHORT TERM /Today through Sunday/...

High pressure and quiet conditions will prevail through tonight, but
the outer rainbands from Hurricane Irma may begin impacting the far
southern CWFA by late Sunday afternoon.

Max and Min temps will remain at or below normal for this time of
year. Sunday's temps will actually average around 7 to 10 degrees
below normal due to thickening cloud cover associated with Hurricane
Irma. Precipitation chances will also begin to increase late in the
day on Sunday as the outer rainbands begin approaching from the
south.

East/Northeast winds are expected through Sunday with sustained
speeds in the 10 to 15mph range during the day. Frequent gusts
between 15 and 25mph will also be possible. The gradient will
continue to tighten overnight into early Sunday morning with
sustained speeds increasing to 10 to 20 mph. Gusts will also be
higher than todays values, ranging from 25mph in the metro to around
35mph in the far south. The higher terrain of northern GA will also
see gusts to around 30mph, while the lower elevations across the far
north should stay in the 15 to 25mph range.

As the outer rainbands approach the far southern tier of zones late
in the day on Sunday , the potential for isolated tornadoes will
increase. Conditions will already be breezy by this time, and higher
gusts will also be likely within the bands.

NListemaa

LONG TERM /Sunday Night through Friday/...

The impacts of Irma across the CWA will be quickly ramping up from
south to north at the beginning of the long-term period. With recent
model guidance favoring a slight westward shift in the track, much
of the area will likely be along and to the east of the center of
what will then be a weakening Tropical Storm/Tropical Depression
Irma. This track increases the likelihood of more significant wind,
heavy rainfall, and isolated tornado impacts in central and north
Georgia during the Monday into Tuesday time frame. The most
appreciable heavy rainfall, high wind, and severe weather threat
will begin to increase across central Georgia Monday morning and
work northward through the day Monday.

Anticipated wind speeds and rainfall totals have been incrementally
adjusted upward given the aforementioned favored track. Sustained
winds over 40 mph with frequent gusts of 50-60 mph is the most
likely scenario for much of the area with some higher gusts possible
in central Georgia. Winds of this caliber over an extended time
period from Monday into Tuesday morning would be very impactful to
trees and power lines. Widespread total rainfall amounts in the 4-6"
range also appear increasingly likely with some isolated higher
amounts in the 7-8" range possible in southeastern portions of the
CWA. Given these expected rainfall totals, flooding issues will also
be an increasing concern through the day Monday into Tuesday. As if
this was not enough, the tornado threat will be on the increase for
areas to the east of Irma's center during this time frame as well.

Preparations for should continue over the next couple of days as it
appears increasingly likely that significant wind and rainfall
impacts from Irma will affect much of the area. Continue to monitor
the latest forecasts through the weekend as expected impacts are
refined and confidence increases.

Irma's remnants will largely lift north of the CWA by late Tuesday
and continue to weaken; however, some lingering unsettled weather
remains possible into late week as the remnants do not appear to
fully exit the Tennessee Valley until next weekend.

RW

&&

.AVIATION...
18Z Update...
VFR conditions will persist through the forecast. There will be an
increase in mid and high level clouds Sunday, becoming bkn070-090
in CSG/MCN prior to 18Z Sunday. Winds will be northeast and gusty
this afternoon, diminishing tonight, and gusty again beginning by
late morning Sunday.

//ATL Confidence...18Z Update...
High on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  58  73  59 /   0   0  10  80
Atlanta         80  60  75  60 /   0   0  10  70
Blairsville     75  52  72  54 /   0   0   0  40
Cartersville    81  58  77  60 /   0   0   5  50
Columbus        83  64  77  61 /   0  10  40  80
Gainesville     78  57  73  58 /   0   0   5  70
Macon           82  62  74  60 /   0   5  50 100
Rome            81  57  79  58 /   0   0   0  40
Peachtree City  80  59  75  58 /   0   0  20  70
Vidalia         82  64  73  64 /   5  20  80 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....Atwell
AVIATION...17
Hazardous weather outlook, Sep 9, 5:29 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
529 AM EDT Sat Sep 9 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
529 AM EDT Sat Sep 9 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hurricane Irma will begin to impact the outlook area later Sunday
and persist through Tuesday. The models are coming into better
agreement with the track of Irma, but even minor changes in the
track could create changes in the forecast. Strong winds will be
likely, even outside of the rain bands. Within the rain bands
damaging wind gusts, very heavy rainfall and tornadoes will be
possible. Continue to refer to the latest official tracks and
advisories issued by the National Hurricane Center for updates on
Hurricane Irma.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:23 PM EDTTropical Storm WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Carroll and 64 more22 days

Nearby

Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.